Jump to content
CrazyBoards.org

Recommended Posts

I started on Edronax last week and I've been feeling steadily worse since. I got much worse last night, I had to lie there and think of everything stupid I've ever done for hours until I got up. I don't know what to do- I don't have a pdoc atm, although I do have a referral to one. I'm trying to get in to see the pdoc I have a referral to but its been very difficult.

I'm feeling incredibly guilty because I've had to take time off work. I really have not ever felt this crap- and its all happened since last week. I'm fairly sure that's not supposed to happen in that time frame either.

Helen

Link to comment
Share on other sites

You should talk to the doc who prescribed the Edronax immediately. AD's aren't supposed to make you worse, obviously. From the little I read about it, it is a NRI so it doesn't hit serotonin. Maybe you would benefit from an SNRI, which hits both.

Are you BP? The Edronax may be pushing you into med-induced BP, which sucks. If your mind is racing but you can't work and can't get off the couch that may be it. Can you journal and at least get the thoughts on paper? I find that sometimes if I identify the negative thoughts and put them into words they lose some of their strength. You can read them back and hear how ridiculous they sound.

Call the pdoc you got a referral to and (can't believe I am saying this) you should probably think about not taking the Edronax. Talk to a doc before you do anything though. Maybe give it a week or so to see if the side effects go away. Do you have a tdoc? Negative thoughts can be addressed in these sessions as well.

Sorry you're going through crap, you're doing the right thing by posting and taking it easy.

Link to comment
Share on other sites

It could be a couple of things:

You're still depressed and Edronax hasn't kicked in yet. I think it should be a bit quicker than the SSRIs, but a week isn't enough.

Some kind of placebo effect. I'm NOT saying you're making it up, but what if you felt like shit, connected it to Edronax and now it keeps on getting worse?

It could truly have made you worse. One doctor told me NRIs cause more cycling than SSRIs.

---

I was on Edronax for a couple of months. The physical side effects were pretty weird, I would get a nicotine rush from every cigarette (and I'm a regular smoker), and I couldn't look at bright colors. I felt less depressed on it though, and my focus was definitely better. Until I started rapid cycling... It all ended pretty bad.

Try to give it some more time unless it gets really, really bad.

What are your experiences with the meds in your signature?

Link to comment
Share on other sites

Who prescribed you Edronax? If it was your GP then you should call them and see what they say to do. They may say to hold on and try it for another week or two before making a judgement, or they might have you stop under their instruction and start something different. I'd call as soon as you can (like *today*) and leave a detailed message with a nurse asking for a reply as soon as they can. If you get a chance to talk to your GP (or whoever referred you to the pdoc) I would ask them if they could call and make an appointment for you---doctors are able to get patients into pdocs a LOT faster than a person on their own.

My first AD was a nightmare for me (Lexapro..an SSRI that works quite well for a lot of people) and after two weeks of zombie-almost-suicidal-drunk-hungover-feeling-sleeping-hell I went in to check in with the doctor and she wanted to UP my dosage since I wasn't feeling better. I said "NO. Sorry, but no. What are my other options?" and she was able to give me another prescription that ended up being the one. You have a lot of other options in the AD field--don't give up! If you feel like you absolutely cannot stand trying to wait a few more weeks (a lot of the time, side effects go away in the first month) then stand up for yourself with the doctor and don't downplay how bad this has been for you.

In the meantime, try not to beat yourself up about having this downtime at home. Medications are really tricky creatures and I agree with Supergwen that you're doing the right thing by taking it easy and not pushing to work right now--it's not your fault that you had this reaction! Goodluck, keep us in the loop and please talk to a doctor soon, k?

meg

Link to comment
Share on other sites

i'm wondering what symptoms caused your doc to prescribe this med and not an SSRI or SNRI in the first place. those are the modern first-line defenses for depression.

one week isn't enough time to judge a drug, old school or not. you usually need up to a month to really know if a med is going to work out for you. it sucks, because in the meantime you usually still feel like shit (unless the stuff kicks in fast, like paxil did for me).

my advice is to see an actual pdoc. s/he will probably put you on something totally different. remember too that you could be a closet bp and not know it. maybe this drug will swing it into gear.

if i were you, i'd get a heavy duty medical excuse from your doctor for work. you don't want to get fired over this. i got fired over PTSD from a really good job that i was holding steadily for almost a year (huge record for me!!!). you want your bases covered. and don't feel guilty for having symptoms or for feeling like shit. it is all chemically related in your brain. just take it easy on yourself and don't worry. things will come together in time.

Link to comment
Share on other sites

Excessive guilt, insomnia, ruminating doesn't sound good. Getting worse not better isn't much fun. Can you ask your GP to phone the pdoc for advice? Some pdocs are happy to do that while a patient is on their waiting list. I'm a bit doubtful about GP's knowing enough about psych. medications to be effective in anything but the most clear cut of conditions (uncomplicated depression/ classic Bipolar , etc). But that's just my view and based on my experience with them. GP's know a little about a lot....psychiatrists know a lot about a little.

A GP prescribed Edronax while I was coming off Efexor. She titrated Edronax to 8mg whilst reducing from 300 mg Efexor. I was a basket case..dysphoric hypomania in the extreme.

It's hard to know how much of it was Edronax and how much was Efexor discontinuation.

Hope you find some relief soon,

bokworm

Link to comment
Share on other sites

If you can't put up with it just stop taking it but yes it would be a good idea to talk to the prescribing doctor about that before you do. You were unlucky with the Edronax but don't be put off. Try whatever your new pdoc suggests. Antidepressants usually don't make you worse so it's not likely to happen again.

Link to comment
Share on other sites

This happened to me once with an antidepressant, and my pdoc still refuses to believe me. Regardless, we got the meds changed and things got much better. I would definitely recommend changing meds, quickly.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...